Alert archive / New York / Special Marine Warnings in 2012
Special Marine Warning 50, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Sep 9, 2012, 11:07 AM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2012, 11:07 AM EDT (15:07 UTC)
- Expired
- Sep 9, 2012, 12:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 108 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WHUS51 KBUF 091507
SMWBUF
LOZ043-044-063-064-091600-
/O.NEW.KBUF.MA.W.0050.120909T1507Z-120909T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1107 AM EDT SUN SEP 9 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM THE GINNA POWER PLANT TO MEXICO BAY
* UNTIL NOON EDT
* AT 1057 AM EDT...SEVERAL WATERSPOUTS WERE REPORTED OFF PORT
BAY AND FAIR HAVEN. THESE WATERSPOUTS WERE MOVING EAST AT 30 KNOTS.
ADDITIONAL WATERSPOUTS MAY DEVELOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS
SEAS. SEEK SAFE HARBOR IMMEDIATELY.
&&
LAT...LON 4328 7709 4328 7728 4351 7729 4347 7659
4342 7659 4340 7664 4331 7671 4332 7672
4333 7675 4331 7678 4329 7690 4327 7694
4326 7702
TIME...MOT...LOC 1503Z 291DEG 29KT 4330 7674
$$
TMA2 follow-up statements
234
FZUS71 KBUF 091534
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1134 AM EDT SUN SEP 9 2012
LOZ043-044-063-064-091600-
/O.CON.KBUF.MA.W.0050.000000T0000Z-120909T1600Z/
1134 AM EDT SUN SEP 9 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR LAKE
LAKE ONTARIO FROM THE GINNA POWER PLANT TO MEXICO BAY...
AT 1130 AM EDT...SHOWERS CAPABLE OF PRODUCING WATERSPOUTS WERE
CONTINUING FROM SODUS BAY TO FAIR HAVEN. THESE SHOWERS WERE MOVING
EAST AT 30 KNOTS.
SEVERAL WATERSPOUTS HAVE ALREADY BEEN OBSERVED BETWEEN PORT BAY AND
FAIR HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS
SEAS. SEEK SAFE HARBOR IMMEDIATELY.
&&
LAT...LON 4328 7709 4328 7728 4351 7729 4347 7659
4342 7659 4340 7664 4331 7671 4332 7672
4333 7675 4331 7678 4329 7690 4327 7694
4326 7702
TIME...MOT...LOC 1531Z 291DEG 29KT 4322 7645
$$
TMA040
FZUS71 KBUF 091600
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1200 PM EDT SUN SEP 9 2012
LOZ043-044-063-064-091610-
/O.EXP.KBUF.MA.W.0050.000000T0000Z-120909T1600Z/
1200 PM EDT SUN SEP 9 2012
...SPECIAL MARINE WARNING HAS EXPIRED...
NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SHOWERS CAPABLE OF
PRODUCING WATERSPOUTS HAVE DISSIPATED.
LAT...LON 4328 7709 4328 7728 4351 7729 4347 7659
4342 7659 4340 7664 4331 7671 4332 7672
4333 7675 4331 7678 4329 7690 4327 7694
4326 7702
TIME...MOT...LOC 1600Z 291DEG 29KT 4313 7615
$$
TMAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 9, 10:31 AM EDT, 36 minutes earlier.
Area forecast discussion, Sep 9, 10:31 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1031 AM EDT SUN SEP 9 2012 .SYNOPSIS... MUCH COOLER AIR MOVING INTO THE REGION WILL ALLOW FOR SOME LAKE EFFECT RAIN SHOWERS TODAY...POSSIBLY A THUNDERSTORM OFF THE LAKES AS WELL. FAIR WEATHER WILL THEN DEVELOP FOR MUCH OF THE COMING WEEK AS HIGH PRESSURE BUILDS ACROSS THE REGION WITH TEMPERATURES GRADUALLY WARMING THROUGH THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... OVERNIGHT GROWTH OF LAKE ACTIVITY CONTINUING THIS MORNING. ACTIVITY OFF ERIE MAINLY CONFINED TO AREAS SOUTH OF DUNKIRK...WITH THE ACTIVITY OFF ONTARIO WITHIN A NARROW BAND FROM NORTHEAST WAYNE COUNTY UP THROUGH THE FULTON AREA. LAKE ACTIVITY WILL LIKELY DECREASE AS DIURNAL EFFECTS TAKE OVER...HOWEVER WITH DIURNAL HEATING SCATTERED SHOWERS WILL DEVELOP OVER INTERIOR SECTIONS AS COLDER AIR ALOFT ARRIVES WITH APPROACHING UPPER TROUGH AXIS. EXPECT A COOL AFTERNOON WITH MOST HIGHS IN THE MID 60S TO AROUND 70. THE AXIS OF THE UPPER TROUGH WILL MOVE EAST OF THE REGION TONIGHT WITH DRYING AND SUBSIDENCE ALOFT...LOWERING AS THE NIGHT PROGRESSES. THIS WILL WEAKEN AND SUPPRESS LINGERING LAKE EFFECT SHOWERS... LEAVING A CLEARING SKY ACROSS THE REGION. THE CLEARING AND DRYING WILL ALSO BRING MUCH CHILLIER TEMPS TONIGHT WITH THE LOWS FALLING TO THE 40S FOR MOST LOCALES AND ONLY LOWER 50S RIGHT ALONG THE LAKESHORES. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... THE UPCOMING WEEK WILL BE A QUIET ONE FOR WESTERN AND CENTRAL NEW YORK AS A STRONG UPPER LEVEL RIDGE CURRENTLY OVER THE WESTERN U.S. MAKES ITS WAY EAST TO THE GREAT LAKES BY TUESDAY AND TO THE EASTERN SEABOARD BY THE END OF THE WEEK. SURFACE HIGH PRESSURE DOWNSTREAM OF THIS FEATURE WILL BE CENTERED OVER THE CENTRAL GREAT LAKES MONDAY AND THEN OVER THE MID ATLANTIC STATES BY LATE IN THE DAY TUESDAY WHERE IT WILL REMAIN PARKED THROUGH THE END OF THE WEEK. THE LARGE SCALE SUBSIDENCE AND DRY AIR ASSOCIATED WITH THE HIGH WILL MEAN FAIR SKIES FOR THE BULK OF THE WEEK. REGARDING TEMPERATURES...MONDAY WILL BE THE COOLEST DAY OF THE WEEK AS THE POST-FRONTAL COOL AIR WILL BE LINGERING ACROSS THE REGION WITH 850MB TEMPS RUNNING BETWEEN +4 AND +6C...YIELDING AFTERNOON HIGHS IN THE LOW TO MID 60S...AROUND 10 DEGREES BELOW NORMAL. MONDAY NIGHT WILL BE QUITE CHILLY INDEED AS CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR DECENT RADIATIONAL COOLING THAT WILL ALLOW TEMPERATURES TO DIP INTO THE 40S ACROSS MOST AREAS WITH THE EXCEPTION OF ALONG THE IMMEDIATE LAKESHORES THAT SHOULD REMAIN IN THE 50S. HIGH TEMPERATURES WILL THEN GRADUALLY WARM BACK INTO THE 70S TUESDAY WITH UPPER 70S TO AROUND 80 POSSIBLE WEDNESDAY AS THE CENTER OF THE SURFACE HIGH SETTLES OFF THE EAST COAST AND THE LOWER GREAT LAKES FEEL THE INFLUENCE OF WARMER SOUTHERLY RETURN FLOW. && .LONG TERM /THURSDAY THROUGH SATURDAY/... THE TRANQUIL CONDITIONS ACROSS THE REGION WILL PERSIST FOR AT LEAST ONE MORE DAY ON THURSDAY AS UPPER LEVEL RIDGING OVER THE NORTHEAST CONTINUES TO EXERT ITS STABILIZING INFLUENCE. TEMPERATURES WILL CONTINUE TO RUN NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS ONCE AGAIN FLIRTING WITH THE 80 DEGREE MARK AS THE REGION WILL CONTINUE TO RECEIVE SOUTHERLY RETURN FLOW AROUND THE SURFACE HIGH PARKED OVER THE EAST COAST. BY THE END OF THE WEEK THERE IS A CHANCE THAT THE LOWER GREAT LAKES REGION WILL SEE A BRIEF PERIOD OF UNSETTLED WEATHER AS A PACIFIC LOW MARCHING ACROSS CANADA THIS WEEK WILL PUSH A WEAKENING COLD FRONT ACROSS THE CENTRAL U.S. AND POTENTIALLY TO THE LOWER GREAT LAKES BY FRIDAY...OR SATURDAY DEPENDING ON WHETHER ONE FOLLOWS THE FASTER LOWER AMPLITUDE GFS GUIDANCE OR THE SLOWER HIGHER AMPLITUDE ECMWF GUIDANCE. IN EITHER CASE MOISTURE WILL BE MUCH MORE LIMITED WITH THIS FRONTAL PASSAGE AND IT IS NOT LIKELY THAT WE WILL SEE MUCH IN THE WAY OF PRECIP OUT OF THIS FRONTAL PASSAGE WHETHER IT OCCURS FRIDAY OR SATURDAY...SO WILL STICK WITH LOW CHANCE POPS ON BOTH DAYS FOR NOW WITH TEMPERATURES RUNNING RIGHT AROUND SEASONAL NORMALS. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... MAINLY VFR CONDITIONS WILL PREVAIL ACROSS THE AREA FOR THE REST OF THE DAY AS DRIER AIR ADVECTS IN BEHIND THE DEPARTING COLD FRONT. AT THE SAME TIME...COLDER AIR ADVECTING ACROSS THE LOWER LAKES WILL SET THE STAGE FOR THE DEVELOPMENT OF LAKE INDUCED STRATO-CU AND SCATTERED LAKE EFFECT RAIN SHOWERS. WITHIN THE AREAS OF SHOWERS...CONDITIONS MAY LOWER TO MVFR AT TIMES...ESPECIALLY SOUTHEAST OF LAKE ERIE WHERE THE INFLUENCE FROM THE NORTHWEST UPSLOPE FLOW WILL COME INTO PLAY. THERE WILL ALSO BE THE RISK OF WATERSPOUTS TODAY AND THIS EVENING WITH COOLER BOUNDARY LAYER AIRMASS ACROSS THE WARM LAKES... JUXTAPOSED WITH THE PASSAGE OF THE UPPER LEVEL TROUGH. MOST IF NOT ALL LAKE EFFECT PRECIP SHOULD COME TO AN END LATER THIS EVENING AS THE AXIS OF THE UPPER LEVEL TROUGH MOVES EAST OF THE AREA AND MID LEVEL SUBSIDENCE AND DRYING ERODE ANY LINGERING CLOUDS. OUTLOOK... TONIGHT...VFR WITH SCATTERED SHOWERS TAPERING OFF. MONDAY THROUGH THURSDAY...MAINLY VFR. PATCHY VALLEY FOG POSSIBLE EARLY EACH MORNING. && .MARINE... A COLD POOL CROSSING THE LAKES TODAY AND THIS EVENING ASSOCIATED WITH TWO UPPER SHORTWAVES WILL BRING THE RISK OF LAKE INDUCED SHOWERS OR THUNDERSTORMS AND THE POTENTIAL FOR ISOLATED WATERSPOUTS. IMPROVING CONDITIONS WILL RETURN EARLY NEXT WEEK AS HIGH PRESSURE BUILDS ACROSS THE EASTERN GREAT LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...TMA/WCH SHORT TERM...WOOD LONG TERM...WOOD AVIATION...WCH MARINE...WCH
Hazardous weather outlook, Sep 9, 5:17 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EDT SUN SEP 9 2012 NYZ001>008-010>014-019>021-085-100930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 517 AM EDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-100930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 517 AM EDT SUN SEP 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Special Marine Warnings in New York, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.